Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 2, NWS Flagstaff, AZ

February 10, 2025Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 10, 2025, 1:35 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 11, 2025, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2025, 1:35 PM MST (20:35 UTC)
In effect from
Feb 11, 2025, 11:00 AM MST
Expired
Feb 11, 2025, 6:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2707 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WWUS75 KFGZ 102035
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
135 PM MST Mon Feb 10 2025

AZZ013>017-110445-
/O.NEW.KFGZ.WI.Y.0002.250211T1800Z-250212T0100Z/
Little Colorado River Valley in Navajo County-Little Colorado
River Valley in Apache County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-
Including the cities of Holbrook, Heber, Show Low, Happy Jack,
Williams, Forest Lakes, Greer, Springerville, Flagstaff,
Snowflake, St. Johns, Winslow, Munds Park, and Pinetop
135 PM MST Mon Feb 10 2025 /135 PM MST Mon Feb 10 2025/

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mogollon Rim, Little Colorado River Valley in Navajo 
  County, Little Colorado River Valley in Apache County, and White 
  Mountains.

* WHEN...From 11 AM to 6 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

MAS
2 follow-up statements
008 
WWUS75 KFGZ 110327
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
827 PM MST Mon Feb 10 2025

AZZ013>017-120100-
/O.CON.KFGZ.WI.Y.0002.250211T1800Z-250212T0100Z/
Little Colorado River Valley in Navajo County-Little Colorado
River Valley in Apache County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-
Including the cities of Winslow, Springerville, Munds Park, Show
Low, Pinetop, Holbrook, Greer, Snowflake, Heber, Happy Jack,
Forest Lakes, Flagstaff, St. Johns, and Williams
827 PM MST Mon Feb 10 2025 /827 PM MST Mon Feb 10 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mogollon Rim, Little Colorado River Valley in Navajo 
  County, Little Colorado River Valley in Apache County, and White 
  Mountains.

* WHEN...From 11 AM to 6 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

JJ
726 
WWUS75 KFGZ 111023
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
323 AM MST Tue Feb 11 2025

AZZ013>017-120100-
/O.CON.KFGZ.WI.Y.0002.250211T1800Z-250212T0100Z/
Little Colorado River Valley in Navajo County-Little Colorado
River Valley in Apache County-Western Mogollon Rim-Eastern
Mogollon Rim-White Mountains-
Including the cities of Holbrook, Winslow, Heber, Happy Jack,
Snowflake, Munds Park, Williams, Pinetop, Greer, Flagstaff,
Springerville, St. Johns, Show Low, and Forest Lakes
323 AM MST Tue Feb 11 2025 /323 AM MST Tue Feb 11 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM 
MST THIS EVENING...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Mogollon Rim, Little Colorado River Valley in Navajo 
  County, Little Colorado River Valley in Apache County, and White 
  Mountains.

* WHEN...From 11 AM this morning to 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

Meola

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 10, 10:57 AM MST, 2 hours 38 minutes earlier.

Area forecast discussion, Feb 10, 10:57 AM MST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1057 AM MST Mon Feb 10 2025

.SYNOPSIS...Above normal temperatures look to stick around a
couple of more days, before cooler conditions return for the rest
of the week. Precipitation chances are forecast to start as early
as Wednesday, but more favorable chances look to be at the end of
the week. Warm and dry conditions quickly return late this
weekend/next week.

&&

.UPDATE...A weak short wave moving across the region today brought
just enough moisture for a few light snow showers across the
Kiabab Plateau this morning. Have updated forecast for these
showers as they move eastward across the far northern zones. A few
light showers are also possible over the White Mountains later
today as limited moisture is drawn in from the southwest. Today
will be the warmest day of the week as a noticeable cooling trend
starts.

&&

.PREV DISCUSSION /827 AM MST/...Mostly mild weather will kick off this work-week.
Widespread above normal temperatures forecast for today, before
cooler temperatures begin to return Tuesday onward. This cooling
trend will start off slow as the first of several waves push
across the state. No moisture is expected with this initial
system, but we'll see elevated southwest winds, especially across
the White Mountains and eastern Rim.

Wednesday...Another wave from the broad trough moving across the
U.S. could bring enough moisture to drop a few showers on
Wednesday. Although the NBM has been hinting at this early push of
moisture the last couple of days, the ECMWF and GFS deterministic
runs are starting to jump on this precipitation train too. This
still isn't a favorable flow for widespread moisture in our CWA,
but the majority of showers will be across higher terrain where
there is an orographic influence.

Thursday through Saturday...There will be a brief moment of relief
from the previously mentioned short-waves, as a weak ridge builds
Thursday morning/afternoon. A larger and stronger low pressure
system will begin to descend along the West Coast throughout
Thursday, bringing precipitation chances into northwest AZ by
Thursday night. This system comes in with more force than any
previous disturbance we've mentioned, but this one does start off
on the warmer side. Snow levels will mostly be above 7000-7500'
Thursday evening through Friday morning. As this system moves more
inland and pushes closer to Arizona (Friday and Saturday), snow
levels will begin to drop between 5000-6000'. Our confidence is
moderate when it comes to chances for rain/snow showers for this
low, but amounts are still difficult to pin-point at this time.
Heaviest precipitation looks to be Friday morning/afternoon, so
road conditions for your Friday commute could be slick.

Sunday onward...Majority of clusters indicate a ridge building off
the California Coast and moving across the Southwest through the
beginning of the week. Where things begin to disagree in the
extended forecast is the possibility of another trough rolling
through the region. We won't dive into the weeds of this yet, but
stay tuned!

&&

.AVIATION...Monday 10/18Z through Tuesday 11/18Z...VFR conditions
expected, only precipitation chances will be down around the
White Mountains. Winds SW 15-20kts, gusting to 30kts, lowering to
light and variable to SW 10kts overnight. Winds pick up to SW
10-15kts, gusts 20-25kts between 15 and 18Z Tuesday.

OUTLOOK...Tuesday 11/18Z through Thursday 13/18Z...VFR conditions
Tuesday, slight chance of snow showers towards the Chuska
mountains. Winds SW 15-20kts, gusts 30kts Tuesday afternoon,
SW-10kts Tuesday night. On Wednesday a chance of rain and snow
showers extends from south to north during the day. VFR
conditions primarily expected but MVFR to IFR is possible under
snow showers. Winds SW 15-20kts, gusts 25-30kts. Rain and snow
showers become likely and more widespread Thursday which means
more widespread MVFR-IFR flight categories, with LIFR possible
under heaviest snow showers. Winds Thursday SW 15-20kts, gusts to
30kts.

&&

.FIRE WEATHER...Today and Tuesday...Above normal temperatures
continue for today becoming closer to normal on Tuesday. A few
light flurries are possible along the Arizona/Utah border this
morning followed by a chance of rain and snow showers this
afternoon and evening over the White Mountains area, otherwise
things will be dry elsewhere today. Mostly dry conditions expected
with a slight chance of light showers on Tuesday, mainly from
Flagstaff eastward. Minimum RH values of 10-25% today, increasing
to 15-35% on Tuesday. Southwest winds 10-20 mph gusting to 35 mph
today, strengthening on Tuesday to 15-25 mph gusting to 35-45 mph.

Wednesday through Friday...Below normal temperatures expected
through the end of the week. Scattered rain and snow showers on
Wednesday, with increasing chances late Thursday through Friday.
West to southwest winds at 10-20 mph on Wednesday shifting to south
on Thursday. Stronger southwest winds on Friday around 15-25 mph
gusting to 35 mph, mainly along and north of the Mogollon Rim.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...MAS/Konieczny
AVIATION...Bernhart
FIRE WEATHER...Bernhart

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.